Alert archive / New York / Frost Advisories in 2025
Frost Advisory 6, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 19, 2025, 12:53 AM EDT for Jefferson County, Lewis County, New York. It took effect at Sep 20, 2025, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2025, 12:53 AM EDT (04:53 UTC)
- In effect from
- Sep 20, 2025, 2:00 AM EDT
- Expired
- Sep 20, 2025, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549 WWUS71 KBUF 190453 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1253 AM EDT Fri Sep 19 2025 NYZ007-008-192100- /O.NEW.KBUF.FR.Y.0006.250920T0600Z-250920T1200Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 1253 AM EDT Fri Sep 19 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Jefferson and Lewis Counties. * WHEN...From 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JJR
3 follow-up statements
269 WWUS71 KBUF 191756 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 156 PM EDT Fri Sep 19 2025 NYZ007-008-201200- /O.CON.KBUF.FR.Y.0006.250920T0600Z-250920T1200Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 156 PM EDT Fri Sep 19 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Jefferson and Lewis Counties. * WHEN...From 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ DRT
656 WWUS71 KBUF 200531 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 131 AM EDT Sat Sep 20 2025 NYZ007-008-201345- /O.NEW.KBUF.FR.Y.0007.250921T0400Z-250921T1200Z/ /O.CON.KBUF.FR.Y.0006.250920T0600Z-250920T1200Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 131 AM EDT Sat Sep 20 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... * WHAT...For the first Frost Advisory, temperatures in the lower to mid 30s will result in frost formation. For the second Frost Advisory, temperatures in the lower to mid 30s will again result in frost formation. * WHERE...Jefferson and Lewis Counties. * WHEN...For the first Frost Advisory, until 8 AM EDT this morning. For the second Frost Advisory, from midnight tonight to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JJR
119 WWUS71 KBUF 201221 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 821 AM EDT Sat Sep 20 2025 NYZ007-008-210030- /O.EXP.KBUF.FR.Y.0006.000000T0000Z-250920T1200Z/ /O.CON.KBUF.FR.Y.0007.250921T0400Z-250921T1200Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 821 AM EDT Sat Sep 20 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Jefferson and Lewis Counties. * WHEN...From midnight tonight to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TMA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 18, 7:42 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Sep 18, 7:42 PM EDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 742 PM EDT Thu Sep 18 2025 .SYNOPSIS... Strong Canadian high pressure will build southeast Friday across the region behind the cold front. Dry and cooler weather continues Saturday with high pressure passing to the north of the area. The high will then slide off the east coast Sunday...with a southerly return flow of warmer air on its backside overspreading our region through early next week. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Earlier convection is waning, therefore most areas will see dry weather this evening. Behind the cold front tonight, sfc high pressure will quick ridge southeast towards the Lower Lakes. Modest northerly upslope flow and moisture trapped beneath the inversion around ~2500 feet will keep areas south of Lake Ontario enshrouded within cloud cover through a decent portion of Friday morning. Other than that...temps will run ~10 degF cooler than Thursday as 850mb temps drop closer to normal values for mid-September, 10-12 degC. Highs will be found in the 60s to low 70s. Clearing skies will support favorable radiational cooling conditions Friday night with overnight temperatures dropping into the low-40s. Frost will be possible for eastern portions of the CWA, especially for valley locations in Lewis Co, closer to the high pressure ridge sliding into north-central NY where 850mb temps could drop as low as 6 degC with fairly weak winds. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... Large area of surface high pressure will shift southeast from southwestern Quebec to just off the New England coast by late Sunday, while mid/upper level ridge axis crests over our area Sat/Sat night, before shifting east across New England on Sunday. This will allow the current stretch of dry weather to continue right through the upcoming weekend. Near normal temperatures Saturday will trend some 10 degrees higher for Sunday as an east to northeast low level flow to start the weekend veers south for the second half of the weekend. These warmer temperatures to finish out the weekend will also be accompanied by a noticeable jump in dew points. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A bit better chances for at least some beneficial rainfall this period. The strong high pressure over New York and New England that had been deflecting disturbances to our northwest over the weekend, should be able to make some eastward progress as the ridge finally breaks down and slides east. This will translate to chances for at least some on and off light showers/maybe a storm or two, especially Monday and Tuesday as a couple waves of low pressure potentially track near or over our area. Best chances for beneficial rainfall will be toward the Canadian border. Rain chances then lessen for the second half of the period as high pressure tries to re-establish itself over the region. Otherwise, temperatures will remain above average through the period, and even a touch on the humid side, especially first half of the period. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Winds will turn out of the north tonight, with low-level clouds developing leading to MVFR ceilings for most terminals. These conditions should persist through Friday morning before slowly clearing out headed towards midday. KJHW and terminals in the Southern Tier to Finger Lakes regions could see IFR conditions for a period early Friday morning. Clearing skies by Friday afternoon will allow for VFR at all area terminals. Outlook... Friday night through Sunday...Mainly VFR, with southern Tier valley fog possible each overnight/early morning. Monday and Tuesday...VFR/MVFR with a chance of showers. && .MARINE... Moderate chop will be found on area lakes this evening as the cold front passes through the area. Winds will become northerly tonight, bringing near-SCA to low-end SCA conditions to eastern portions of Lake Ontario by Friday morning. A modest gradient will persist Friday across the Lower Lakes, with elevated winds and wave action on the lakes. Winds and waves will diminish Friday night through Saturday as the sfc high passes by to our north. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...AR/JJR NEAR TERM...AR/Brothers SHORT TERM...JM LONG TERM...JM AVIATION...AR/Brothers MARINE...AR/Brothers/JJR
Hazardous weather outlook, Sep 18, 2:20 PM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 220 PM EDT Thu Sep 18 2025 NYZ001>008-010>014-019>021-085-191830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 220 PM EDT Thu Sep 18 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-062-SLZ022-024-191830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 220 PM EDT Thu Sep 18 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-191830- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 220 PM EDT Thu Sep 18 2025 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. Elevated winds across eastern Lake Ontario behind the weak cold frontal passage will lead to near Small Craft Advisory criteria conditions tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:38 AM EDT | Small Craft Advisory | BUF | 43 hr |
Nearby
Frost Advisories in New York, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.